Alert archive / South Carolina / Flash Flood Warnings in 2022
Flash Flood Warning 11, NWS Columbia, SC
NWS Columbia, SC issued this flash flood warning at Jul 10, 2022, 7:11 PM EDT for Aiken County, South Carolina; Richmond County, Georgia. It was in force for 99 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2022, 7:11 PM EDT (23:11 UTC)
- Expired
- Jul 10, 2022, 8:50 PM EDT
- In force
- 99 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Richmond County, GA, Aiken County, SC
The radar
The Columbia radar (KCAE), 105 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
779
WGUS52 KCAE 102311
FFWCAE
GAC245-SCC003-110215-
/O.NEW.KCAE.FF.W.0011.220710T2311Z-220711T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Columbia SC
711 PM EDT Sun Jul 10 2022
The National Weather Service in Columbia has issued a
* Flash Flood Warning for...
Central Richmond County in east central Georgia...
West Central Aiken County in central South Carolina...
* Until 1015 PM EDT.
* At 711 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fort Gordon, Hephzibah, South Augusta, Glendale, Augusta Regional
Airport, Daniel Field, Midtown, Augusta Mall, Miles Park, Richmond
County Recreation Center, Westover, Kendan Park, Hillcrest
Memorial Park, Glenn Hills, Minnick Park, Pendleton King Park,
Phinizy Swamp Nature Park, Diamond Lakes Regional Park, Forest
Hills and New Savannah Bluff Lock & Dam Park.
This includes the following highways...
Interstate 520 in Georgia between mile markers 2 and 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Most flooding deaths occur in vehicles. Never drive through a
flooded roadway or around barricades. Turn around, don't drown.
&&
LAT...LON 3332 8191 3330 8191 3335 8221 3340 8217
3348 8212 3346 8188
FLASH FLOOD...RADAR INDICATED
$$
CRL1 follow-up statement
114
WGUS72 KCAE 110050
FFSCAE
Flash Flood Statement
National Weather Service Columbia SC
850 PM EDT Sun Jul 10 2022
GAC245-SCC003-110100-
/O.CAN.KCAE.FF.W.0011.000000T0000Z-220711T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Richmond GA-Aiken SC-
850 PM EDT Sun Jul 10 2022
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL RICHMOND AND WEST
CENTRAL AIKEN COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3332 8191 3330 8191 3335 8221 3340 8217
3348 8212 3346 8188
$$
CRLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:02 PM EDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jul 10, 3:02 PM EDT, 4 hours 9 minutes before
Area Forecast Discussion National Weather Service Columbia SC 302 PM EDT Sun Jul 10 2022 .SYNOPSIS... A quasi-stationary boundary across the area will remain the focus for showers and thunderstorms today then move out of the region this evening. Heavy rain will be possible, raising concern for isolated flash flooding. Upper level troughing will be over the eastern US through much of the week keeping the chance of showers and thunderstorms each day. Another front is expected to move into the Southeast late this week supporting increased rain chances. && .NEAR TERM /THROUGH TONIGHT/... Showers and a few thunderstorms have moved across parts of the central Midlands this morning with more widespread showers over the northern Midlands and Pee Dee. Visible satellite imagery currently shows some breaks in the clouds over the southern half of the forecast area and expect this to fill in with convection over the next couple hours. Instability over the southern Midlands and CSRA is weak to moderate and with limited divergence aloft and weak mid level lapse rates the potential for severe weather remains low. Main concern will be the potential for locally heavy rainfall as PWAT values remain aoa 2 inches. Some potential for localized flooding this afternoon across the eastern Midlands and southern CSRA however the areas of concern today received little rainfall yesterday. Afternoon high temperatures will vary today with the extensive clouds and rain keeping the northern Midlands in the upper 70s to around 80 with the southern Midlands and CSRA in the upper 80s. Showers and thunderstorms will taper off this evening however with the trough rotating through the region expect a few lingering cells into the late evening and early overnight hours. Fog will also be possible toward daybreak as the cells exit the area and the low levels have a chance to stabilize. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... A frontal boundary will continue to sag southward Monday through Tuesday. Precipitable water values are expected to range from 1.5 inches across the northern Midlands to 2 inches near the frontal boundary. This boundary will be the primary forcing mechanism for mainly diurnal convective activity. Localized flash flooding will be the principal hazard. Temperatures will be below normal Monday and near normal on Tuesday. An upper level trough digs into the Great Lakes and Northeast Wednesday. This causes a cold front to move toward the region during the afternoon. Precipitable water values increase to 2 to 2.25 inches ahead of the front. Localized flash flooding will remain the primary weather hazard. && .LONG TERM /TUESDAY THROUGH SATURDAY/... A cold front stalls across The Midlands and CSRA from Thursday through next weekend. The front will be the focus for mainly diurnal convection each day with localized flash flooding the primary hazard. Temperatures will be at or below normal due to extensive cloud cover and lower H5 heights. && .AVIATION /19Z SUNDAY THROUGH THURSDAY/... Variable conditions through the TAF period. Showers and a few thunderstorms continue across the area with breaks in the clouds allowing for additional development. Main focus this evening into tonight will be from AGS to OGB where the best convective potential exists. The potential for severe thunderstorms is low however locally heavy rainfall is expected. Convection will diminish late this evening into early tonight then as the atmosphere stabilizes expect fog to develop and have included mention at all terminals during the early morning and sunrise hours. Moisture is expected to linger through the end of the period so have kept IFR to LIFR conditions in TAFs. Winds through the period will be northeasterly at 7 knots or less. EXTENDED AVIATION OUTLOOK...Daily thunderstorm restrictions at times continue into next week. Morning low clouds and/or fog will also be possible. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jul 10, 3:14 AM EDT, 15 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 314 AM EDT Sun Jul 10 2022 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-110715- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 314 AM EDT Sun Jul 10 2022 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Localized flash flooding possible, especially in urban areas and locations that recently received heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 10, 2:34 PM EDT, 4 hours 37 minutes before
Special Weather Statement
National Weather Service Columbia SC
234 PM EDT Sun Jul 10 2022
SCZ038-137-101900-
Southeastern Orangeburg SC-Clarendon SC-
234 PM EDT Sun Jul 10 2022
...Strong thunderstorms will impact portions of southern Clarendon
and east central Orangeburg Counties through 300 PM EDT...
At 233 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Alcolu to near Santee State
Park. Movement was east at 20 mph.
...Boaters on Lake Marion Should Seek Safe Harbor...
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Manning, Summerton, Santee Cooper Regional Airport, Santee,
Eutawville, Vance, St. Paul, Rocks Pond Campground and Marina,
Foreston, Eautaw Springs, Indian Bluff Recreation Park, Davis
Station, Blounts Landing and Mill Creek Marina and Campground.
This includes Interstate 95 between mile markers 94 and 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3350 8010 3350 8012 3348 8015 3346 8013
3346 8015 3345 8015 3346 8016 3345 8017
3345 8020 3344 8020 3345 8022 3340 8022
3339 8024 3333 8025 3347 8061 3377 8011
3374 7998 3372 7997
TIME...MOT...LOC 1833Z 250DEG 17KT 3372 8009 3347 8047
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CRLLocal storm report, Jul 10, 6:00 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
600 PM EDT SUN JUL 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLOOD 1 SSE AIKEN 33.52N 81.72W
07/10/2022 AIKEN SC LAW ENFORCEMENT
SCHP REPORTED ROAD FLOODING AT SC 188 (PINE
LOG RD) AND SC 19 (WHISKEY RD) IN SOUTH
AIKEN.
&&
DCMSpecial weather statement, Jul 10, 6:16 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Columbia SC
616 PM EDT Sun Jul 10 2022
GAZ065-077-SCZ030-035-102245-
Burke GA-Richmond GA-Barnwell SC-Aiken SC-
616 PM EDT Sun Jul 10 2022
...A strong thunderstorm will impact portions of north central Burke,
southeastern Richmond, west central Barnwell and southwestern Aiken
Counties through 645 PM EDT...
At 615 PM EDT, Doppler radar was tracking a strong thunderstorm near
Jackson, or 9 miles west of Savannah River Site, moving east at 20
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Aiken, Savannah River Site, Aiken Mall, New Ellenton, Jackson, Shell
Bluff, Shell Bluff Landing, Boyd Pond Park, Audubon's Silver Bluff
Sanctuary, Savannah River Site Badge Office, Savannah River Site H
Canyon and Bennock Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3307 8192 3335 8196 3355 8166 3328 8156
TIME...MOT...LOC 2215Z 251DEG 16KT 3329 8182
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MGLocal storm report, Jul 10, 7:04 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
704 PM EDT SUN JUL 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM FLOOD 4 WNW EDISTO 33.51N 80.96W
07/10/2022 ORANGEBURG SC LAW ENFORCEMENT
SCHP REPORTED ROAD FLOODING AT SC 4 AND
SHILLINGS BRIDGE RD WEST OF ORANGEBURG.
0653 PM FLOOD 3 NE SPRINGFIELD 33.53N 81.25W
07/10/2022 ORANGEBURG SC LAW ENFORCEMENT
SCHP REPORTED ROAD FLOODING AT SC 3 AND HI
COTTON LN NORTHEAST OF SPRINGFIELD.
0656 PM FLOOD 4 WNW SPRINGFIELD 33.51N 81.34W
07/10/2022 ORANGEBURG SC LAW ENFORCEMENT
SCHP REPORTED ROAD FLOODING AT SC 4 AND
FURTICK RD WEST OF SPRINGFIELD.
&&
DCMThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:19 PM EDT | Special Weather Statement | CAE | Chesterfield | 41 min |
| Jul 10, 2:34 PM EDT | Special Weather Statement | CAE | Clarendon | 26 min |
| Jul 10, 4:48 PM EDT | Areal Flood Advisory | CAE | Aiken, Edgefield | 117 min |
| Jul 10, 5:24 PM EDT | Areal Flood Advisory | CAE | Bamberg, Barnwell, Orangeburg | 2 hr |
| Jul 10, 5:49 PM EDT | Areal Flood Advisory | CAE | Aiken | 116 min |
| Jul 10, 6:11 PM EDT | Areal Flood Advisory | CAE | Bamberg, Barnwell, Orangeburg | 2 hr |
| Jul 10, 6:16 PM EDT | Special Weather Statement | CAE | Aiken | 29 min |
Nearby
Flash Flood Warnings in South Carolina, 2022Flash Flood Warnings in Georgia, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.